Alert archive / Tennessee / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Nashville, TN

December 20, 2007Benton County, Humphreys County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Dec 20, 2007, 11:31 AM CST for Benton County, Humphreys County, Perry County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 20, 2007, 11:31 AM CST (17:31 UTC)
Expired
Dec 20, 2007, 12:00 PM CST
In force
29 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

Counties Benton County, TN, Humphreys County, TN, Perry County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 201734
FFWOHX
TNC005-085-135-201800-
/O.NEW.KOHX.FF.W.0004.071220T1731Z-071220T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CST THU DEC 20 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF CAMDEN...
  SOUTHWESTERN HUMPHREYS COUNTY IN TENNESSEE...
  PERRY COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LINDEN...

* UNTIL NOON CST

* AT 1125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
  DOPPLER RADAR INDICATES SOME AREAS HAVE RECEIVED AS MUCH AS 3 TO 4
  INCHES OF RAINFALL OVER THE PAST 2 TO 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  JOHNSONVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3590 8772 3574 8774 3571 8770 3567 8775
      3564 8766 3559 8765 3548 8793 3571 8805
      3580 8800 3584 8804 3584 8811 3611 8823
      3620 8800
TIME...MOT...LOC 1731Z 180DEG 0KT 3571 8786

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 20, 9:52 AM CST, 1 hour 39 minutes earlier.

Area forecast discussion, Dec 20, 9:52 AM CST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
952 AM CST THU DEC 20 2007

.DISCUSSION...
LEADING EDGE OF A LARGE AREA OF RAIN AND EMBEDDED ISOL TSTMS IS
LOCATED ALONG A DOVER THROUGH LAWRENCEBURG LINE. THIS ACTIVITY
SHOULD CONTINUE TO SPREAD EASTWARD THROUGH THE MORNING HOURS.

VISIBILITIES AROUND THE AREA ARE GENERALLY ABOVE 1 MILE.
THEREFORE...I WILL REMOVE THE MORNING FOG WORDING FROM THE FCST.

LOOKS AS THOUGH POP CHANCES WILL BE HIGHEST FROM WEST TO EAST TODAY.
AREAS ALONG THE PLATEAU WILL SEE LIGHT AMOUNTS IF THE PRECIP CAN
MAKE IT THAT FAR BY 4 PM.

FOR THE UPDATE...WILL UP POPS TO NEAR 100 PERCENT FAR WESTERN ZONES.
40-50 POPS FOR THE PLATEAU STILL SEEMS REASONABLE. LIGHTNING
COVERAGE LOOKS TO BE A TOUCH MORE THAN ISOL. WILL INCLUDE CHC OF
THUNDER IN THE WESTERN ZONES FOR THAT REASON.

AS FOR TEMPS...MODELS STILL INDICATE A SOUTHEAST WIND FLOW AND SOME
FURTHER WARMING TODAY...DESPITE THE INCREASING PRECIP COVERAGE.
HENCE...WILL LET HIGHS IN THE 50S RIDE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

21
Hazardous weather outlook, Dec 20, 5:13 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
513 AM CST THU DEC 20 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-211115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
513 AM CST THU DEC 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 12:06 PM CSTAreal Flood AdvisoryOHXBenton, Hickman, Humphreys, Lewis, Perry3 hr

Nearby

Flash Flood Warnings in Tennessee, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.